Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A note on the imbedding theorem of Browder and Ton


Author: J. Berkovits
Journal: Proc. Amer. Math. Soc. 131 (2003), 2963-2966
MSC (2000): Primary 47H05, 78M99
Published electronically: April 9, 2003
MathSciNet review: 1974355
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The imbedding theorem of Browder and Ton states that for any real separable Banach space $X$ there exist a real separable Hilbert space $H$ and a compact linear injection $\psi:H\to X$ such that $\psi(H)$ is dense in $X.$ We shall give a short and elementary new proof to this result. We also briefly discuss the corresponding result without the completeness assumption.


References [Enhancements On Off] (What's this?)

  • 1. R.A. Adams, Sobolev Spaces, Academic Press, 1975. MR 56:9247
  • 2. Y.I. Alber, The solution of nonlinear equations with monotone operators in a Banach space, Siberian Math. J. 16 (1) (1975) pp. 1-8. MR 51:6512
  • 3. H. Amann, An existence and unicity theorem for the Hammerstein equation in Banach spaces, Math. Z. 111 (3) (1969) pp. 175-190. MR 40:7894
  • 4. J. Berkovits, On the degree theory for nonlinear mappings of monotone type, Ann. Acad. Sci. Fenn. Ser. A1, Dissertationes, 58 (1986). MR 87f:47084
  • 5. J. Berkovits and V. Mustonen, On the topological degree for mappings of monotone type, Nonlinear Anal., TMA, 10 (1986) pp. 1373-1383. MR 88b:47073
  • 6. J. Berkovits and M. Tienari, Topological degree for some classes of multis with applications to hyperbolic and elliptic problems involving dicontinuous nonlinearities, Dynamic Systems and Applications 5 (1996) pp. 1-18. MR 96m:47112
  • 7. F.E. Browder and B.A. Ton, Nonlinear functional equations in Banach spaces and elliptic super-regularization, Math. Z. 105 (1968) pp. 177-195. MR 38:582
  • 8. A.A. Khan, A regularization approach for variational inequalities, Comput. Math. Appl. 42 (1-2), (2001) pp. 65-74. MR 2002b:49020
  • 9. D. Pascali and S. Sburlan, Nonlinear Mappings of Monotone Type, Editura Academiei, 1978. MR 80g:47056
  • 10. C.G. Simader, Weak solutions of the Dirichlet problem for strongly nonlinear elliptic differential equations, Math. Z. 150 (1) (1976) pp. 1-26. MR 54:8018
  • 11. J.R.L. Webb, On the Dirichlet problem for strongly nonlinear elliptic operators in unbounded domains, J. Lond. Math. Soc. 10 (1975) pp. 163-170. MR 52:14644

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H05, 78M99

Retrieve articles in all journals with MSC (2000): 47H05, 78M99


Additional Information

J. Berkovits
Affiliation: Department of Mathematical Sciences, University of Oulu, P.O. Box 3000, FIN-90014 Oulu, Finland
Email: juha.berkovits@oulu.fi

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07094-1
PII: S 0002-9939(03)07094-1
Keywords: Compact imbedding
Received by editor(s): May 30, 2002
Published electronically: April 9, 2003
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2003 American Mathematical Society